Aa
Aa
A
A
A
Close
Avatar universal

No withdrawal bleeding - brown discharge

Hello! Looking for some insight in this before I go mad:) Basically, I have been on birth control for about a bit over one year. Every month, I had withdrawal bleeding during the placebo week: no pain, no premenstrual symptoms and 3 days max of very light bleeding (which considering I have PCOS has been a blessing). I take Yasminelle, which is a combined pill of drospirenone and ethinyl estradiol.

However, this month I had some brown discharge on the last day I took my pill (like 3 hours after I took my last pill, which I took a bit late, but maybe like 2 hours later than I usually do) and I had some cramping on day 24th, but nothing major. My withdrawal bleeding usually happens on a Sunday and it's Tuesday and I have only had brownish discharge ever since. I had sexual intercourse on day 14, when I took my pill maybe 2 hours later than usual (again) but I took it before I had intercourse, I did not miss any day and I had additional protection (as in condoms). Now, I am trying to be very rational about this because I do suffer from a bit of health anxiety but what could be happening? Can I be pregnant if I have not miss my pill and I have used condoms?
1 Responses
973741 tn?1342342773
That's frustrating.  I mean, being a woman is hard work, isn't it?  Seriously.  The things we deal with.  So, brown spotting.  This is actually common for a lot of women on bc pills.  I understand the fear that somehow you got pregnant while on the pill.  I would be less worried about the break through spotting while on the pill than the not getting your usual bleeding on the off part of your pill pack.  Read this:  https://www.healthline.com/health/missed-period-on-birth-control#pregnancy  Other things CAN cause you to miss that off time bleeding.  Stress even.  Pregnancy isn't common when on the pill but can happen though.  Here's what I would do . . . just go ahead and take a pregnancy test.  If it is negative, move on.  Keep on your usual schedule.  If you have the same type of issue next month, then schedule an appointment with your doctor to discuss the imbalance that seems to be happening on this particular pill.  Hm, to use condoms or not.  Well, you shouldn't have to but . . .   to be extra safe, I guess I'd consider it.  
1 Comments
False alarm! Withdrawal bleeding came later that day and everything seems to be okay, it is as it usually is so it seems it could be stress related maybe I'm in the middle of exam season but anyways, everything seems to be okay! Thank you for your answer:)
Have an Answer?

You are reading content posted in the Birth Control (Contraception) Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.